MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO MICRO DUAL CUT (16.5 X 0.38 X 34.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO MICRO DUAL CUT (16.5 X 0.38 X 34.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 5400003104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting device return.
 
Event or Problem Description
It was reported that during an osteotomy procedure, two cutting tooth fragments broke from the blade.It was also reported there was a minor delay as a result of this event, one cutting tooth was retrieved and destroyed and the second cutting tooth remained in the patient.It was further reported that there were no adverse consequences and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results indicate that that that teeth fractured due to contacting metal (such as cut guides or surgical instruments) during operation.The striations on the blades surface can be seen to bend inwards towards the centre of the blade.This suggests that the tooth was bent in the same direction before or when the tooth fractured away from the rest of the blade.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and cause tissue damage and/or loss of tactile control".The quality investigation is complete.

Brand Name
MICRO DUAL CUT (16.5 X 0.38 X 34.5MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8432137
Report Number0001811755-2019-00869
Device Sequence Number11038925
Product Code GFA
UDI-Device Identifier04546540401779
UDI-Public04546540401779
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Catalogue Number5400003104
Device Lot Number18084027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1